Euglycemic ketoacidosis complicating empagliflozin therapy in a Bangladeshi type 2 diabetic lady

Authors

  • Rezwana Laboni MD (Thesis Part) Student, Department of Endocrinology, BIRDEM General Hospital, Dhaka, Bangladesh
  • Faria Afsana Assistant Professor, Department of Endocrinology, BIRDEM General Hospital, Dhaka, Bangladesh
  • Kazi Nazmul Hossain Registrar, Department of Endocrinology, BIRDEM General Hospital, Dhaka, Bangladesh
  • Rushda Sharmin Binte Rouf Registrar, Department of Endocrinology, BIRDEM General Hospital, Dhaka, Bangladesh
  • Mohammod Feroz Amin Assoaciate Professor, Department of Endocrinology, BIRDEM General Hospital, Dhaka, Bangladesh
  • SM Ashrafuzzaman Professor, Department of Endocrinology, BIRDEM General Hospital, Dhaka, Bangladesh
  • Md Faruque Pathan Professor, Department of Endocrinology, BIRDEM General Hospital, Dhaka, Bangladesh

DOI:

https://doi.org/10.3329/birdem.v11i3.55229

Keywords:

Dubin-Johnson syndrome, conjugated hyperbilirubinemia, liver biopsy, dark brown pigment

Abstract

Diabetic ketoacidosis (DKA) is an acute complication of diabetes mellitus, which may occurin both type 1 and type 2 diabetic patients. It is characterized by hyperglycaemia [blood glucose levels > 250 mg/dL (13.8 mmol/ L)], metabolic acidosis (pH <7.3 or serum bicarbonate <15 mmol/L) with an increased anion gap and the presence of ketone bodies in blood or urine. A subgroup of patients may present without signs of hyperglycemia, rather present with euglycemia, posing a diagnostic challenge due to the absence of the cardinal findings of the pathophysiology in DKA. Here, we report a case of euglycemic ketoacidosis complicating a 50-year-old Bangladeshi diabetic lady receiving empagliflozin treatment.

BIRDEM Med J 2021; 11(3): 243-245

Downloads

Download data is not yet available.
Abstract
60
PDF
38

Downloads

Published

2021-08-22

How to Cite

Laboni, R. ., Afsana, F. ., Hossain, K. N. ., Binte Rouf, R. S. ., Amin, M. F. ., Ashrafuzzaman, S. ., & Pathan, M. F. . (2021). Euglycemic ketoacidosis complicating empagliflozin therapy in a Bangladeshi type 2 diabetic lady. BIRDEM Medical Journal, 11(3), 243–245. https://doi.org/10.3329/birdem.v11i3.55229

Issue

Section

Case Reports